Alert archive / Florida / Small Craft Advisories in 2013

Small Craft Advisory 63, NWS Key West, FL

December 31, 2013

NWS Key West, FL issued this small craft advisory at Dec 31, 2013, 4:32 AM EST. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Dec 31, 2013, 4:32 AM EST (09:32 UTC)
Expired
Jan 1, 2014, 10:00 AM EST
In force
29 hr
Issued by
NWS Key West, FL

The text

As transmitted, in the capitals the NWS used until 2016.

466 
WHUS72 KKEY 310932
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
432 AM EST TUE DEC 31 2013

GMZ031>035-042>044-052>055-072>075-311745-
/O.NEW.KKEY.SC.Y.0063.131231T0932Z-140101T1000Z/
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
432 AM EST TUE DEC 31 2013

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR ALL COASTAL WATERS SURROUNDING THE FLORIDA KEYS.

* WINDS AND WAVES...NORTHEASTERLY WINDS WILL ABRUPTLY INCREASE ACROSS
  ALL FLORIDA KEYS COASTAL WATERS BY MID MORNING TO AROUND 20 KNOTS.
  WINDS WILL GRADUALLY SHIFT NORTHEASTERLY TO EASTERLY AND WILL
  BECOME GUSTY TONIGHT. SEAS WILL BUILD UP TO 8 FEET IN THE GULF
  STREAM TONIGHT...AND UP TO 7 FEET ACROSS THE DEEP GULF WATERS BY
  THIS AFTERNOON.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
2 follow-up statements
712 
WHUS72 KKEY 311534
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1034 AM EST TUE DEC 31 2013

GMZ031>035-042>044-052>055-072>075-312200-
/O.CON.KKEY.SC.Y.0063.000000T0000Z-140101T1000Z/
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1034 AM EST TUE DEC 31 2013

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS AND WAVES...NORTHEASTERLY WINDS WILL CONTINUE AROUND 20
  KNOTS. WINDS WILL GRADUALLY SHIFT NORTHEASTERLY TO EASTERLY AND
  REMAIN GUSTY TONIGHT. SEAS WILL BE UP TO 8 FEET IN THE GULF STREAM
  TONIGHT...AND UP TO 7 FEET ACROSS THE DEEP GULF WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
448 
WHUS72 KKEY 312047
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
347 PM EST TUE DEC 31 2013

GMZ031>035-042>044-052>055-072>075-010330-
/O.EXT.KKEY.SC.Y.0063.000000T0000Z-140101T1500Z/
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
347 PM EST TUE DEC 31 2013

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS AND WAVES...NORTHEAST TO EASTERLY WINDS WILL CONTINUE AROUND
  20 KNOTS AND GUSTY TONIGHT AND EARLY WEDNESDAY IN ALL WATERS
  SURROUNDING THE FLORIDA KEYS. SEAS WILL BE UP TO 8 FEET IN THE GULF
  STREAM TONIGHT...AND UP TO 7 FEET ACROSS THE DEEP GULF WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 30, 10:22 PM EST, 6 hours 10 minutes earlier.

Area forecast discussion, Dec 30, 10:22 PM EST, 6 hours 10 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
1022 PM EST MON DEC 30 2013

.DISCUSSION...
CURRENTLY - A STATIONARY FRONT REMAINS DRAPED ACROSS THE FLORIDA
STRAITS...WHILE RIDGING BUILDS EASTWARD ACROSS THE SOUTHERN UNITED
STATES. WINDS HAVE SETTLED DOWN RECENTLY ACROSS THE KEYS AND
SURROUNDING AREAS...AND ARE GENERALLY 10 MPH OR LESS OUT OF THE
NORTHEAST. DEW POINT TEMPERATURES ARE UP NEAR 70 DEGREES WITH
TEMPERATURES IN THE MID 70S. SKY COVER CLEARED OUT EARLIER THIS
EVENING...BUT NEW SWATHS ARE REDEVELOPING DUE TO STILL AMPLE LOWER
LEVEL MOISTURE A VEERING PROFILE...AND THE PROXIMITY OF THE
STATIONARY FRONT.

SHORT TERM UPDATE (OVERNIGHT) - SURFACE HIGH PRESSURE BUILDING
EASTWARD ALONG THE SOUTHERN UNITED STATES WILL GRADUALLY RAMP UP
WINDS ACROSS THE FLORIDA KEYS OVER THE NEXT 24 HOURS. WEAK NORTHEAST
FLOW SHOULD INCREASE TO MODERATE BREEZES BY SUNRISE. STILL WARM
NEARSHORE WATER TEMPERATURES WILL KEEP OVERNIGHT LOWS NEAR 70 WHILE A
COUPLE OF DEGREES SHOULD FALL OFF THE DEW POINTS. RAIN CHANCES WILL
REMAIN A LOW TO MID CHANCE DUE TO AN INCREASING LOW LEVEL FLOW WITH
AN ORGANIZED VEERING PROFILE...AND AMPLE MOISTURE. THE INCREASING
CLOUD COVER TREND JUSTIFIES MAINTAINING CURRENT WORDING...AND NO
UPDATE IS PLANNED.

&&

.MARINE...
HIGH PRESSURE BUILDING EASTWARD ACROSS THE SOUTHERN UNITED STATES
WILL RAMP WINDS UPWARDS OVER THE NEXT 24 HOURS...AND A SMALL CRAFT
ADVISORY WILL BE REQUIRED FOR ALL KEYS WATERS BY TOMORROW AFTERNOON
OR EVENING. GENTLE NORTHEAST BREEZES WILL BECOME MODERATE BY
MORNING...WITH A SLIGHTLY STRONGER TENDENCY OVER OUR WESTERN WATERS.
HAVE MADE MINOR ADJUSTMENTS IN THE EVENING MARINE UPDATE.

&&

.AVIATION...
VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH A FEW HOURS AFTER
MIDNIGHT AND FOR MUCH OF TUESDAY AT THE KEY WEST INTERNATIONAL AND
MARATHON AIRPORTS. AN EXCEPTION COULD BE BETWEEN 07Z-13Z DEPENDING
ON HOW MUCH STRATUS CAN DEVELOP OVERNIGHT ACROSS THE MAINLAND.
NORTH-NORTHEAST WINDS MAY USHER IN MVFR AND POSSIBLE IFR CEILINGS
DURING THAT TIME FRAME WITH THE HIGHER CHANCE FOR SUCH AT MARATHON.
SURFACE WINDS ARE EXPECTED TO INCREASE OUT OF THE NORTHEAST ON
TUESDAY TO NEAR 15 KNOTS BY AFTERNOON...WITH FREQUENT GUSTS NEAR 20
KNOTS.

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...NONE.

&&

PUBLIC/MARINE.........11
AVIATION/NOWCASTS.....RIZZO

VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST

FOLLOW US ON FACEBOOK AND TWITTER AT...

WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.KEYWEST.GOV
WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Dec 30, 5:32 AM EST, 23 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
532 AM EST MON DEC 30 2013

FLZ076>078-GMZ031>035-042>044-052>055-072>075-311045-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
532 AM EST MON DEC 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE ISLAND CHAIN AND
SURROUNDING COASTAL WATERS TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR ALL OF THE FLORIDA
KEYS COASTAL WATERS ON TUESDAY NIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FOR WEDNESDAY THROUGH
THURSDAY NIGHT.

A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR ALL KEYS COASTAL WATERS
ON FRIDAY AND FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

MSB

Nearby

Small Craft Advisories in Florida, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.